Alert archive / Missouri / Red Flag Warnings in 2010
Red Flag Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this red flag warning at Oct 29, 2010, 3:58 PM CDT for 9 counties in Illinois; 13 counties in Missouri. It took effect at Oct 30, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2010, 3:58 PM CDT (20:58 UTC)
- In effect from
- Oct 30, 2010, 12:00 PM CDT
- Expired
- Oct 30, 2010, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
All 22 counties
Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Dent County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 63 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591 WWUS83 KLSX 292058 RFWLSX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT FRI OCT 29 2010 ...RED FLAG CONDITIONS EXPECTED SATURDAY AFTERNOON... ILZ064-069-070-074-079-100>102-MOZ061>065-072>075-083>085-099- 300900- /O.UPG.KLSX.FW.A.0004.101030T1700Z-101030T2300Z/ /O.NEW.KLSX.FW.W.0005.101030T1700Z-101030T2300Z/ BOND IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-MADISON IL- ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO-MADISON MO- REYNOLDS MO- 358 PM CDT FRI OCT 29 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES ARE ANTICIPATED TO FALL BELOW 25 PERCENT BEGINNING LATE MORNING INTO THE AFTERNOON HOURS. SOUTHWESTERLY WINDS AROUND 15 MPH GUSTING AT TIMES UPWARDS TO 25 MPH IN COMBINATION WITH VERY DRY SURFACE FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EAST-CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PORTIONS OF SOUTHERN AND SOUTHWEST ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ILZ065-300900- /O.NEW.KLSX.FW.W.0005.101030T1700Z-101030T2300Z/ FAYETTE IL- 358 PM CDT FRI OCT 29 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT SATURDAY. RELATIVE HUMIDITY VALUES ARE ANTICIPATED TO FALL BELOW 25 PERCENT BEGINNING LATE MORNING INTO THE AFTERNOON HOURS. SOUTHWESTERLY WINDS AROUND 15 MPH GUSTING AT TIMES UPWARDS TO 25 MPH IN COMBINATION WITH VERY DRY SURFACE FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EAST-CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PORTIONS OF SOUTHERN AND SOUTHWEST ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SIPPRELL
2 follow-up statements
572 WWUS83 KLSX 300825 RFWLSX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 325 AM CDT SAT OCT 30 2010 ...RED FLAG CONDITIONS EXPECTED THIS AFTERNOON... ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-083>085-099- 302300- /O.CON.KLSX.FW.W.0005.101030T1700Z-101030T2300Z/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO- MADISON MO-REYNOLDS MO- 325 AM CDT SAT OCT 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE ANTICIPATED TO FALL BELOW 25 PERCENT...AND A SOUTHWEST WIND AROUND 15 MPH WILL GUST TO 25 MPH. THESE WEATHER CONDITIONS WILL COMBINE WITH VERY DRY SURFACE FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PORTIONS OF SOUTHERN ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CVKING
296 WWUS83 KLSX 302301 RFWLSX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 601 PM CDT SAT OCT 30 2010 ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-083>085-099- 310015- /O.EXP.KLSX.FW.W.0005.000000T0000Z-101030T2300Z/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO- MADISON MO-REYNOLDS MO- 601 PM CDT SAT OCT 30 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE DANGEROUS FIRE WEATHER CONDITIONS HAVE SUBSIDED DUE TO DECREASING WINDS AND INCREASING HUMIDITIES. $$ TRUETT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Oct 29, 3:43 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 29, 3:43 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT FRI OCT 29 2010
.DISCUSSION...
/341 PM CDT FRI OCT 29 2010/
ALL SHORT AND MEDIUM RANGE MODELS SUGGEST THAT UA PATTERN WILL
TRANSITION TO A LARGER AMPLITUE LOOK OVER THE NEXT 5-7 DAYS...WITH A
MUCH DEEPER TROF OVER THE EASTERN U.S. AND THE MEAN UPPER RIDGE AXIS
INTENSIFYING AND RETROGRADING...TAKING UP RESIDENCE OVER GREAT BASIN
BY THE MIDDLE OF NEXT WEEK. CHILLY CANADIAN AIRMASS THAT GAVE MOST
AREAS THEIR FIRST HARD FREEZE OF THE FALL IS QUICKLY PUSHING EAST
THIS AFTERNOON...AS FAST MOVING SHORTWAVE IN ZONAL FLOW IS QUICKLY
ALLOWING WARM AIR ADVECTION TO DEVELOP ACROSS THE AREA. THIS WAA
WILL CONTINUE THROUGHOUT THE NIGHT AND INTO SATURDAY...MODERATING
TEMPS TONIGHT AND ALLOWING HIGHS TO BRIEFLY REBOUND ABOVE NORMAL
LEVELS ON SATURDAY.
PASSAGE OF THE LEAD SHORTWAVE AND THE INITIAL DROP IN HEIGHTS TO
OUR EAST WILL ALLOW COOLER AIR TO FILTER INTO AREA FOR THE START
OF THE NEW WEEK...SENDING TEMPS BACK TO MORE NORMAL LEVELS. THERE
IS SOME SUBTLE SUGGESTION OF A CHANCE OF SHOWERS BY LATE SUNDAY
AND SUNDAY NIGHT...AS THE INCREASING BAROCLINICTY OVER THE AREA
COMBINES WITH A WEAK SHORTWAVE DRIFTING INTO AREA IN THE S BRANCH
OF THE WESTERLIES. IT APPEARS THAT THE BEST MID LEVEL FORCING MAY
COINCIDE WITH DRIEST LO LEVEL AIR...SO IT MAY BE THAT ONLY A FEW
SPRINKLES WILL REACH THE GROUND AND HAVE TRENDED THE FORECAST IN
THIS DIRECTION.
HEADING INTO THE MEDIUM RANGE THERE SEEMS TO BE SOME FAIRLY LARGE
DISCREPENCIES IN BROAD SCALE SYNOPTIC TRENDS. ALL SOLUTIONS ARE
DEVELOPING A CUTOFF LOW OVER TO OUR S...BUT SPECIFICS VARY GREATLY.
GEM WANTS TO PHASE THIS FEATURE INTO DEVELOPING LONG WAVE
TROF...WHICH INITIALLY KEEPS UPPER LOW MUCH FURTHER N THAN THE OTHER
SOLUTIONS...AR AND W TN VALLEY...AND THE UPPER TROF MUCH FURTHER W.
MEANWHILE...GFS AND ECMWF KEEP THESE FEATURES SEPARATE...WHICH
CAUSES THE UPPER LOW TO DEVELOP MUCH FURTHER S...WHILE ALLOWING
UPPER TROF TO BECOME ESTABLISHED FROM HUDSON'S BAY TO MID ATLANTIC
STATES BY 12Z THU. FOR NOW HAVE GONE WITH MODEL CONSENSUS...WHICH
SHOULD MEAN SEASONABLY COOL TEMPS BUT LITTLE IN THE WAY OF PRECIP.
TRUETT
&&
.AVIATION...
/602 AM CDT FRI OCT 29 2010/
VFR THROUGH THE PD. LGT/VAR WINDS WILL GRADUALLY BECOME SLY TO
SWLY AS A RIDGE OF HIGH PRESSURE SHIFTS EWD.
SPECIFICS FOR KSTL...VFR THROUGH THE PD. LGT/VAR WINDS WILL
GRADUALLY BECOME SLY TO SWLY AS A RIDGE OF HIGH PRESSURE SHIFTS
EWD. WINDS WILL INCREASE NEAR THE END OF THE TAF PD AS THE
PRESSURE GRADIENT TIGHTENS AHEAD OF AN APPROACHING CDFNT.
KANOFSKY
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS CONTINUE FOR THE BREEZY AND DRY CONDITIONS WE
ARE EXPECTING ON SATURDAY. LOOKS LIKE CRITERIA WILL EASILY BE MET
FOR RH AND FUEL MOISTURE...BUT RIGHT ON THE EDGE FOR WINDS. AFTER
COORDINATING WITH ADJACENT OFFICES AND FIRE WEATHER AGENCIES HAVE
DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING...AND EXPANDED AREA TO INCLUDE FAYETTE COUNTY IN IL.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING FROM NOON TO 6 PM CDT SATURDAY FOR CRAWFORD MO-
DENT MO-FRANKLIN MO-IRON MO-JEFFERSON MO-MADISON MO-
REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY
MO-ST. LOUIS MO-STE. GENEVIEVE MO-WASHINGTON MO.
IL...RED FLAG WARNING FROM NOON TO 6 PM CDT SATURDAY FOR BOND IL-
CLINTON IL-FAYETTE IL-MADISON IL-MARION IL-MONROE IL-
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Oct 29, 3:50 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT FRI OCT 29 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 PM CDT FRI OCT 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS...WHICH INCLUDE VERY DRY VEGETATION...LOW RELATIVE HUMIDITIES...AND RATHER STRONG SOUTHWEST WINDS...WILL OCCUR ON SATURDAY. THE MOST EXTREME CONDITIONS WILL OCCUR FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS...AND A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. THROUGHOUT CENTRAL AND EASTERN MISSOURI AND SOUTHERN AND CENTRAL ILLINOIS...OUTDOOR BURNING SHOULD BE AVOIDED ON SATURDAY. ANY FIRE THAT STARTS WILL HAVE THE POTENTIAL TO QUICKLY SPREAD OUT OF CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:43 AM CDT | Fire Weather Watch | LSX | Bond, Clinton, Madison, Marion, Monroe, Randolph and 2 more | 13 hr |
Nearby
Red Flag Warnings in Missouri, 2010Red Flag Warnings in Illinois, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.